MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035421540
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the physician felt resistance while advancing the coil into the microcatheter hub and within the microcatheter shaft.He experienced the same friction with other two coils as well.While advancing the subject coil , physician applied excessive force and the subject coil detached prematurely within the microcatheter.The subject coil was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Per the event description the physician tried to push a little bit more with the 4th coil which could have resulted in separation of the coil.However as the device has not been returned this cannot be confirmed.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the device was not returned for analysis, an assignable cause of undeterminable was assigned to the as reported "main coil prematurely detached/separated during use".
 
Additional Manufacturer Narrative
G4 pma/510(k - corrected.D4 gtin - corrected.B1 malfunction - corrected - no malfunction.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.H1 type of reportable event - corrected - no malfunction.H6 method code grid - updated.H6 results code grid - updated.H6 conclusion code grid - updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that the subject coil was returned outside of the transport hoop.The subject coil delivery wire was found to be kinked/bent and main coil was seen to be stretched.The subject main coil was found to be kinked/bent.Functional test was not required as the reported main coil detached/separated prematurely during use was not confirmed during visual inspection as subject main coil was returned attached to the delivery wire.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was not confirmed based on the device analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicates that when the physician tried to place the subject coil inside the microcatheter, he encountered difficulties at the hub and significant friction while navigating the coils, attempting three coils that all had the same issue before removing them, then pushing a bit harder with the fourth coil, causing the subject coils to detach inside the microcatheter; the physician noted that this problem only occurred with coils, but the procedure was completed using another of the same device.During analysis, the subject coil delivery wire was seen to be kinked, the main coil was not detached but stretched and kinked/bent.An assignable cause of not confirmed will be assigned to the as reported code main coil prematurely detached/separated during use as the event was not confirmed during analysis.An assignable cause of handling damage will be assigned to the as analyzed code coil delivery wire kinked/bent as the defect appears to be associated with handling of the product or portion of the product during preparation.An assignable cause of procedural factors will be assigned to the as analyzed codes main coil stretched and main coil kinked/bent these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
It was reported that during the procedure, the physician felt resistance while advancing the coil into the microcatheter hub and within the microcatheter shaft.He experienced the same friction with other two coils as well.While advancing the subject coil, physician applied excessive force and the subject coil detached prematurely within the microcatheter.The subject coil was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.No other information was provided.

Brand Name
TARGET 360 NANO 1.5MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18371384
Report Number3008881809-2023-00595
Device Sequence Number15348363
Product Code HCG
UDI-Device Identifier04546540697998
UDI-Public(01)04546540697998(17)260117(10)24114836
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K113412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2026
Device Catalogue NumberM0035421540
Device Lot Number24114836
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer02/21/2024
10/11/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date03/12/2024
11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN); TARGET COIL (STRYKER)
Patient SexUnknown